I’m past initials, 3 booster infusions. My depression has improved but I’m having terrible bouts of anxiety. Chest pain level anxiety. Has anyone else experienced this? I believe that the ketamine is helping, it’s been rough sometimes and I plan to stick with it. The idea is to take less benzos but I find myself taking more. Could troches in small doses help? Thanks in advance.
I don’t mean to be unsupportive, but watch those benzos. Kicking an addiction to those is a real b*tch. Just ask Stevie Nicks.
Has the increased anxiety began when starting the Ketamine or more after your treatments? I have not experienced increased anxiety so far after my infusions. I have been trying to get troches too, but my Dr can’t prescribe.
I’m really trying. Thank you for your response.
Since ketamine. Maybe all the stuff that’s been crammed deep down all these years is coming up. I believe it’s working, so I’ll stick with it for as long as possible.
Have you noticed any kind of a pattern relative to your infusions? I’m sometimes a little irritable a couple of days afterwards.
I was irritable after one infusion when I did not go into the K hole. Have you guy watched the Bryant Gumbel interview with Daniel Carcillo?
Do you have negative or frightening experiences during some infusions like some do?
I have had some frightening experiences during treatment. They give me versed before the infusion starts, and that slows down the onset. There’s still dissociation but it’s a much better experience than when it comes on so quickly. I have panic disorder, so the thought process is that even if it’s not 100 percent desired because of versed, it’s effective and each time we can use less versed beforehand. The initial infusions were rough because I had a lot of reaction… nausea, headache, restless legs. It’s gotten better and the folks at the clinic really work with me to make it a positive experience. My husband sat in with me until the last two infusions. I wanted to get through it alone. Silly, but that was a milestone for me.
I have not seen the interview-I’ll look for it. Thank you-Patti
I have noticed a pattern. I leave feeling very tired, but seem to wind up towards bedtime with trouble sleeping. I’m hoping that pushing through will get me to where I can wean off benzos and cymbalta.
I appreciate your responses because it’s helping to realize the process is necessary and not fast.
I live in a small town in the Midwest and the prevailing wisdom has been “take your antidepressants and pull up your big girl panties”. That’s an actual quote from my primary doctor. The clinic I go to has been a Godsend. I truly didn’t think there would ever be another option.
Hmm. I have a theory for you, but it comes with a disclaimer: I have zero medical training, just some experience, and therefore I know just enough to be considered dangerous.
Having said that, I do have past (bad) experiences with anti-depressants, and what you’re describing could possibly be linked to excess seratonin in the brain (known as seratonin syndrome) which causes…wait for it…anxiety. I wonder if the continued use of Cymbalta after ketamine infusions rebalance your brain is causing you to have too much seratonin. Do a little research on seratonin syndrome and see if that describes what you’re experiencing. If it does, I’d call your clinic and ask them what their thought on the matter is. Perhaps they’ll want you to reduce your dosage, or even eliminate it.
repeat disclaimer: As I said, I know just enough to be dangerous, so please don’t take any action based upon my potentially half-baked theories.
I will call and look into this immediately!
I am sincerely grateful for you taking the time to answer. Of course I understand that we are just people sharing life experience. Your sharing is generous and kind.
Hello Again Gingersmom,
Weird how there are so many different experiences with Ketamine, but I’m sure each of our brains are so vastly different…so it becomes a trial & error which is SO HARD as most of us need IMMEDIATE help/relief from the insidious world of depression & anxiety. I think all of us out there are seeking remission or a cure which I have faced the possibility that there is none for some of us, but I WILL NOT give up fighting and trying!!! What I do know is that Ketamine is a Godsend for me and wish it was even more publicized as for me it was a last ditch effort as I was at a breaking point. So sorry for what your Dr said to you…breaks my heart!!! Some of these DRs out there need to have there licensed REVOKED!!!
I talked to my clinic. Cymbalta lowered by 30mg. Progress!
Thanks again for your help.
Great to hear, Patti!
I have been on so many meds but cymbalta by far has been my most dangerous. I was taking 3mg of Klonopin a day and now i only taken them as needed.
Welcome to the group Fayeped!!! I take .5 mg of klonopin as needed and that makes me usually fall asleep which helps me RESET my day/anxiety level.
Just be careful as I have heard it can be addictive and is hard to get off of it.
Just ask Stevie Nicks - she said that kicking her Klonopin addiction was far worse than kicking her cocaine addiction:
I have no doubt that used sparingly it can be of great benefit, but it appears to be more dangerous than opioids from an addiction perspective.